Nebraska, 2004

Hail in Nebraska, July 7, 2004

July 7, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 7, 1:00 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 7, 1:00 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
200 PM CDT WED JUL 7 2004

.DISCUSSION...
THUNDERSTORM CHANCES OVER THE NEXT SEVERAL DAYS IS THE MAIN FORECAST
CONCERN.

ELEVATED SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH THE CWA THIS
AFTERNOON AS UPPER IMPULSE TAPS MID LEVEL INSTABILITY.  EXPECT THIS
CONVECTION TO CONTINUE INTO THE EVENING ACROSS THE SOUTHEAST HALF OF
THE CWA BUT SHOULD DISSIPATE/MOVE OUT AS UPPER WAVE RIDES THROUGH.
SURFACE TEMPS HAVE BEEN HELD IN THE 60S TO LOWER 70S WITH THE
CLOUDS/PRECIP.  HIGHER DEW POINTS WERE NOTED ACROSS KANSAS...AND
WERE NOSING INTO SOUTHWEST NEBRASKA THIS AFTERNOON.

OVERALL PATTERN WILL UNDERGO CHANGES BY LATE IN THE WEEKEND OR EARLY
NEXT WEEK...BUT UNTIL THEN EXPECT CONTINUING CHANCES OF
THUNDERSTORMS AS INSTABILITY REMAINS HIGH AND SEVERAL IMPULSES RIDE
THROUGH THE PLAINS UNTIL MAIN STORM TRACK SHIFTS NORTH.  SURFACE
BOUNDARIES WILL BE TOUGH TO PINPOINT FROM DAY TO DAY AS PREVIOUS
CONVECTION PUSH SURFACE FRONTS SOUTH...BUT WARM ADVECTION AND
PREDOMINANT SOUTHERLY LOW LEVEL FLOW PUSH THOSE BOUNDARIES BACK
NORTH.

AFTER THIS EVENINGS CONVECTION...ATMOSPHERE WILL TRY TO DESTABILIZE
OVERNIGHT.  BEST CHANCE FOR THIS WILL BE OVER THE SOUTHERN CWA WHERE
SURFACE DEW POINTS SHOULD SURGE INTO THE 60S AND BETTER WARM
ADVECTION IN PLACE.  ETA SHOWS SIGNIFICANT INSTABILITY BOTH THURSDAY
AND FRIDAY AFTERNOONS...BUT AGAIN SURFACE BOUNDARIES WILL BE HARD TO
PLACE.  GFS SHOWS MORE DISTINCT BOUNDARY ACROSS THE CWA BOTH
THURSDAY AND FRIDAY AFTERNOONS...AND EVEN INTO FRIDAY NIGHT.  WITH
CAPES AT OR ABOVE 3000J/KG AND MID LEVEL TEMPS RIGHT AT MARGINAL FOR
CAPPING.  ETA SHOWS A SIGNIFICANT MID LEVEL WAVE MOVING INTO THE
REGION SATURDAY.  SO...WILL HAVE CHANCES FOR THUNDERSTORMS RIGHT ON
THROUGH SATURDAY AFTERNOON UNTIL UPPER RIDGING TAKES HOLD SATURDAY
NIGHT AND SUNDAY.  SEVERE STORMS ARE POSSIBLE EACH DAY GIVEN STRONG
INSTABILITY AND MID LEVEL FLOW.  LARGE HAIL AND DAMAGING WINDS WILL
BE THE MAIN THREAT...BUT TORNADOES WILL ALSO BE POSSIBLE DEPENDING
WHERE SURFACE BOUNDARIES SET UP.

BY THEN...EXPECT TEMPERATURES TO WARM SIGNIFICANTLY.  HAVE FOLLOWED
ENSEMBLE MOS TEMPERATURES MORE CLOSELY...WHICH WERE A CATEGORY OR
TWO WARMER THAN MEX NUMBERS...AND PUT HIGHS INTO THE MID 90S MOST
AREAS SUNDAY THROUGH WEDNESDAY.

MODELS SHOW UPPER RIDGE SHIFTING TO THE WEST BY LATE NEXT
WEEK...WHICH WOULD BRING A BETTER CHANCE FOR THUNDERSTORMS BY THEN
AS NORTHWEST FLOW SETS UP OVERHEAD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DERGAN
Hazardous weather outlook, Jul 7, 10:00 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1100 AM CDT WED JUL 7 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-072300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1100 AM CDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE OUTLOOK AREA THIS
AFTERNOON...AS WELL AS THIS EVENING. SOME OF THESE STORMS MAY BECOME
SEVERE...WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE STORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND
THURSDAY NIGHT. THE PRIMARY HAZARD APPEAR TO BE LARGE HAIL...BUT
ISOLATED TORNADOES CANNOT BE RULED OUT.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AND SATURDAY.

FUTURE OUTLOOKS WILL PROVIDE MORE DETAILED INFORMATION ON THE SEVERE
WEATHER POTENTIAL FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

DEE

The radar

The Omaha radar (KOAX), 93 km away, was scanning. The volume nearest the first event began at 20:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Seward

When
July 7, 2:20 PM CST
Where
Seward County, 2 mi N of Utica
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.917, -97.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417188.